Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 30, 2011, 12:21 AM EDT for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 12:21 AM EDT (04:21 UTC)
- Expired
- Mar 30, 2011, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS54 KMRX 300421
SVRMRX
TNC065-115-153-300500-
/O.NEW.KMRX.SV.W.0045.110330T0421Z-110330T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1121 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE...
MARION COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL MIDNIGHT CDT/100 AM EDT/
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WHITWELL...OR 12 MILES SOUTHWEST OF DUNLAP...AND MOVING EAST AT 45
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...SODDY-DAISY...SHADY GROVE...SALE CREEK AND BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3523 8578 3524 8570 3529 8571 3532 8558
3536 8552 3538 8550 3542 8552 3544 8534
3535 8523 3545 8517 3546 8511 3543 8510
3541 8502 3538 8503 3536 8498 3528 8494
3525 8496 3507 8579
TIME...MOT...LOC 0421Z 250DEG 38KT 3525 8538
$$
MJB2 follow-up statements
417
WWUS54 KMRX 300436
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 PM CDT TUE MAR 29 2011
TNC065-115-153-300500-
/O.CON.KMRX.SV.W.0045.000000T0000Z-110330T0500Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
1136 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
CDT/100 AM EDT/ FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES...
AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF SODDY-DAISY...OR 8 MILES SOUTHEAST OF
DUNLAP...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SODDY-DAISY...SHADY GROVE...SALE CREEK AND BIRCHWOOD.
LAT...LON 3523 8578 3524 8570 3529 8571 3532 8558
3536 8552 3538 8550 3542 8552 3544 8534
3535 8523 3545 8517 3546 8511 3543 8510
3541 8502 3538 8503 3536 8498 3528 8494
3525 8496 3507 8579
TIME...MOT...LOC 0436Z 250DEG 38KT 3531 8522
$$
MJB951
WWUS54 KMRX 300452
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 PM CDT TUE MAR 29 2011
TNC065-115-153-300502-
/O.EXP.KMRX.SV.W.0045.000000T0000Z-110330T0500Z/
SEQUATCHIE TN-HAMILTON TN-MARION TN-
1152 PM CDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR MARION...HAMILTON AND
SEQUATCHIE COUNTIES WILL EXPIRE AT MIDNIGHT CDT/100 AM EDT/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3523 8578 3524 8570 3529 8571 3532 8558
3536 8552 3538 8550 3542 8552 3544 8534
3535 8523 3545 8517 3546 8511 3543 8510
3541 8502 3538 8503 3536 8498 3528 8494
3525 8496 3507 8579
TIME...MOT...LOC 0452Z 250DEG 38KT 3537 8503
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:44 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 29, 9:44 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 944 PM EDT TUE MAR 29 2011 .DISCUSSION...BRUNT OF SHOWERS STAYING ACROSS NORTHERN THIRD OF TN THIS EVENING...AND TRACKING QUICKLY NE. HOWEVER...VIEWING SPC MESO PAGE...BEST SHEAR...WARM AIR ADVECTION...AND DIVERGENCE ALOFT...ARE OCCURING IN AN AREA TO OUR W-SW...WHERE MODELS FILL IN CONVECTIVE PRECIPITATION OVERNIGHT. THUS...I MAY LOWER POPS JUST A BIT IN FORECAST GRIDS EARLY...ALTHO STILL EXPECT CATEGORICAL COVERAGE BEFORE DAYBREAK. SURFACE BASED INSTABILITY IS LACKING BUT CAN'T RULE OUT ISOLATED THUNDER. WILL TWEAK HOURLY TEMP/DEW PT TEMP GRIDS...AND CHECK MIN TEMP FORECAST. UPDATED GRIDS AND PRODUCTS BEFORE 1030 PM EDT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 58 43 58 39 / 100 80 10 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 47 57 42 53 37 / 100 90 10 40 20 OAK RIDGE, TN 46 55 41 53 37 / 100 80 10 40 20 TRI CITIES AIRPORT, TN 42 54 39 51 34 / 100 90 10 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Mar 29, 1:05 PM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 105 PM EDT TUE MAR 29 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-300900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 105 PM EDT TUE MAR 29 2011 /1205 PM CDT TUE MAR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND WEDNESDAY MORNING PRODUCING A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ..SEVERE THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY.. A STRONG COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY AND TUESDAY. THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN AND MIDDLE TENNESSEE VALLEY MONDAY THEN MOVE INTO THE EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND POSSIBLY CONTINUE INTO TUESDAY. DUE TO THE STRONG WINDS ALOFT AND INCREASING INSTABILITY...SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL LIKELY BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT TORNADOES MAY BE POSSIBLE. HEAVY RAIN IS LIKELY WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY AND TUESDAY. DH/TD
In the hours before
Special weather statement, Mar 30, 12:06 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1206 AM EDT WED MAR 30 2011 TNZ081-098-099-300500- HAMILTON TN-MARION TN-SEQUATCHIE TN- 1106 PM CDT TUE MAR 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES UNTIL MIDNIGHT CDT/100 AM EDT/... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF JASPER...MOVING EAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHATTANOOGA... DUNLAP...WHITWELL...SIGNAL MOUNTAIN...HARRISON...SODDY-DAISY... HALETOWN (GUILD)...MARTIN SPRINGS...GRIFFITH CREEK...POWELLS CROSSROADS...CARTWRIGHT...LONE OAK...RED BANK...MIDDLE VALLEY...EAST BRAINERD...OOLTEWAH...COLLEGEDALE...SHADY GROVE...SALE CREEK AND BIRCHWOOD. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! MJB
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.